Alert archive / Oklahoma / Wind Advisories in 2023

Wind Advisory 8, NWS Tulsa, OK

March 20, 2023Pawnee County, Oklahoma

NWS Tulsa, OK issued this wind advisory at Mar 20, 2023, 1:26 PM CDT for Pawnee County, Oklahoma. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2023, 1:26 PM CDT (18:26 UTC)
Expired
Mar 20, 2023, 8:00 PM CDT
In force
7 hr
Issued by
NWS Tulsa, OK

County Pawnee County, OK

The radar

The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 6.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2023-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2023-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 286 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1694 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
286 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

157 
WWUS74 KTSA 201826
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
126 PM CDT Mon Mar 20 2023

OKZ054-059-210100-
/O.NEW.KTSA.WI.Y.0008.230320T1826Z-230321T0100Z/
Osage-Pawnee-
Including the cities of Pawhuska and Pawnee
126 PM CDT Mon Mar 20 2023

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Osage and Pawnee Counties.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Mar 20, 12:31 PM CDT, 55 minutes earlier.

Area forecast discussion, Mar 20, 12:31 PM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1231 PM CDT Mon Mar 20 2023

...New AVIATION...

.SHORT TERM...
(The rest of today)
Issued at 1025 AM CDT Mon Mar 20 2023

A deepening surface low to the west and surface high pressure to
the east will lead to gusty southerly winds today across eastern
Oklahoma and western Arkansas. Gusts up to 35 mph will be likely
across eastern Oklahoma this afternoon. Southerly flow will also
allow temperatures to warm back to near seasonal normals this
afternoon. Highs should top out in the upper 50s to lower 60s
across the area. Skies should remain mostly clear with some
passing high clouds spreading across the region this morning.
Increasing temperatures and limited low level moisture present
will elevate fire weather concerns this afternoon as RH values
drop to near 30 percent, especially along and west of Highway 75
in northeastern Oklahoma where more limited rainfall has been seen
recently and where winds will be the strongest.

Going forecast looks to be in good shape, with only some minor
updates to temperatures made to account for current trends.

Bowlan

&&

.LONG TERM...
(Tonight through Sunday)
Issued at 425 AM CDT Mon Mar 20 2023

Increasing moisture return along with a 40-60KT low level jet
over an expanding area of warm advection will aid in the
development of rain showers moving into Eastern Oklahoma late
tonight and into Northwest Arkansas early Tuesday morning. These
showers expand across much of the CWA during the morning hours
Tuesday with a mid level impulse lifting through the region.
Tuesday afternoon into Tuesday night...rain chances are forecast
to shift east/northeast as the mid level impulse exits and the
strong low level jet max moves off to the east/northeast.

The gusty winds and warmer temperatures from today are expected to
continue through Thursday...ahead of a cold front progged to move
through the CWA Thursday evening into Friday morning. Rain chances
and cloud cover may keep the strongest gusts Tuesday from mixing
down to the surface before the low level jet max exits. Winds
should be more south to southwest Wednesday as the true warm
front with dewpoints back in the 60s and temps climbing into the
70s lift over the CWA. Temps Tuesday night look to fall initially
but then begin to warm overnight and continue to warm Wednesday
with the front. By Wednesday night...temps looks to remain in the
60s for most locations...which is about 30-40+ deg warmer
compared to low temps yesterday morning.

A lull in rain chances remains possible Wednesday as the area of
warm advection weakens some. However...with the increasing
moisture and instability behind the warm front...some scattered
areas of drizzle/light rain may remain possible. For now will
continue with PoPs just below mentionable criteria. Shower and
thunderstorm chances return late Wednesday night and increase
Thursday over the CWA with the approaching cold front. Instability
having already lifted into the region Wednesday will increase
severe potentials Thursday afternoon into Thursday night.

Latest model solutions indicate the potential for a leading wind
shift to sag southeast into the CWA Thursday afternoon/evening
while the true cold front and elevated frontal boundary does not
push through the CWA until Friday morning. In
response...thunderstorms are forecast to become likely along and
south of this leading boundary with the potential of some storms
becoming strong to severe. The greater potential continues to be
south of Interstate 44 Thursday afternoon into early evening and
then mainly Southeast Oklahoma into Northwest Arkansas mid evening
and overnight Thursday. Severe potentials look to weaken through
the overnight hours into early Friday morning...with the majority
of the precip exiting early/mid morning Friday. One other thing of
note Thursday into Friday is widespread precipitable water values
of 1-1.5+ inches streaming over the CWA ahead of the cold front.
This will allow for heavy rainfall to become possible Thursday
afternoon through Thursday night...which depending on where the
heavy rainfall axis sets up may increase flooding concerns for
parts of the CWA.

Behind the cold front Friday...breezy to gusty northerly winds and
slightly cooler temperatures are forecast. This time the northerly
winds look to be quickly replaced with southerly flow Saturday
ahead of another low pressure system forecast to push through the
Plains Sunday. Additional rain chances look to be
possible...though at this time the greater potential may be north
of the CWA...closer to the low pressure center. Thus...will carry
slight chance PoPs across the northern part of the CWA Saturday
night and Sunday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1231 PM CDT Mon Mar 20 2023

VFR conditions are expected across the region into the overnight
hours, with a steady stream of mid to high clouds this afternoon.
Gusty southerly winds will continue through the period with gusts
lessening some tonight before increasing again tomorrow morning.
Increasing moisture ahead of another storm system will lead to
widespread rain showers and MVFR cigs late tonight and through
tomorrow morning across all sites. A rumble of thunder or two
cannot be ruled out, but left out of mention for now due to low
confidence. Showers should begin to move out of eastern Oklahoma
late tomorrow morning, but MVFR cigs will hang around into the
afternoon at least.

Bowlan

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   43  60  56  80 /  70  60  10   0
FSM   42  56  52  78 /  40  80  20   0
MLC   44  62  58  79 /  50  50  10   0
BVO   41  60  52  80 /  70  60  10   0
FYV   38  55  49  73 /  40  90  20   0
BYV   39  53  48  71 /  40  90  30  10
MKO   43  59  56  77 /  60  70  10   0
MIO   41  56  51  74 /  70  80  30   0
F10   43  62  57  78 /  60  50  10   0
HHW   46  62  59  76 /  20  40  20   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...04
LONG TERM....20
AVIATION...04
Hazardous weather outlook, Mar 20, 12:54 PM CDT, 32 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1254 PM CDT Mon Mar 20 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1254 PM CDT Mon Mar 20 2023

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...After Midnight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Northeast Oklahoma, Mainly West of Highway 75.
	ONSET...Ongoing.

DISCUSSION...
Gusty southerly winds and limited low level moisture will elevate
fire weather threats across parts of eastern Oklahoma, mainly west
of Highway 75 where rainfall has been more limited recently. The
strong southerly flow will act to increase low level moisture some
ahead of an approaching storm system, acting to decrease fire
weather concerns into the evening hours. Showers and possibly a
few thunderstorms will be possible late tonight across eastern
Oklahoma. Severe weather is not expected.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...High Wind Potential.
WEDNESDAY...Thunderstorm Potential...High Wind Potential.
THURSDAY...Severe Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
FRIDAY AND SATURDAY...No Hazards.
SUNDAY...High Wind Potential.

EXTENDED DISCUSSION...
Rain showers are expected to be ongoing across eastern Oklahoma
and northwest Arkansas Tuesday morning. Much of this activity is
forecast to exit Tuesday afternoon and evening while a mid level
disturbance lifts through the region. A lull in rain chances
remains possible Wednesday before shower and thunderstorm chances
increase Thursday and Thursday night as a cold front moves across
the region. Instability and wind shear ahead of the front will
allow for some storms to become strong to severe Thursday
afternoon into Thursday night. Also, ahead of the cold front, an
axis of heavy rainfall is forecast to develop into Thursday
night.

Lastly, gusty southerly winds and warmer temperatures are forecast
to continue through Thursday ahead of the front.

weather.gov/tulsa contains additional information.

Nearby

Wind Advisories in Oklahoma, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.